Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 270, NWS Tallahassee, FL

July 14, 20154 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2015, 4:55 PM EDT for 4 counties in Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 4:55 PM EDT (20:55 UTC)
Expired
Jul 14, 2015, 5:45 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 27 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:15 PM EDTTSTM WND DMGTeeterville, GATREE DOWN ON TEETERVILLE HIGHWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS52 KTAE 142055
SVRTAE
GAC019-075-173-185-142145-
/O.NEW.KTAE.SV.W.0270.150714T2055Z-150714T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
  COOK COUNTY IN SOUTH CENTRAL GEORGIA...
  LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHEASTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 545 PM EDT

* AT 455 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  ADEL TO LAKELAND...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKELAND...ADEL...NASHVILLE...HAHIRA...SPARKS...RAY CITY...MOODY
  AIR FORCE BASE...MEIGS...CECIL...LACONTE...PINE VALLEY...MASSEE...
  ALLENVILLE...NEW LOIS...COOK CO A/P...TEETERVILLE...COTTLE...
  BERRIEN CO A/P...BARNEYVILLE AND FLAT FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3095 8304 3095 8318 3094 8323 3103 8347
      3105 8350 3105 8354 3123 8351 3122 8306
      3118 8305 3119 8300 3118 8297 3098 8297
TIME...MOT...LOC 2055Z 335DEG 8KT 3115 8344 3106 8306 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:00 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 14, 4:00 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT TUE JUL 14 2015

.Near Term [Through Tonight]...

Thunderstorm coverage is widespread so far this afternoon. Expect
storms to linger into the night. With plenty of moisture and
sufficient instability, will keep PoPs above guidance again tonight,
around 20-40 percent. The  Tonight will feel muggy with temps and
dewpoints in the mid 70s.

.Short Term [Wednesday Through Thursday Night]...

On Wednesday, the trough over the Atlantic Seaboard will begin to
move out into the Atlantic. By Thursday, the ridge to the west
will begin to move into the region. However, sfc features (weak
low pressure and cool/stationary boundaries) will still be present
to sustain the increased rain chances. Afternoon showers and
thunderstorms will be more numerous particularly along the
seabreeze. With instability already in place, a few severe
thunderstorms are likely with the main threat being damaging
winds. A cool front will likely move in bringing nocturnal
convection particularly near the coast for Wednesday night and
Thursday night. Highs will be in the low to mid 90s with heat
indices in excess of 100 degrees.

.Long Term [Friday Through Tuesday]...

An upper level ridge will be over the region throughout most of
this forecast period. However, sfc features (weak low pressure and
cool/stationary boundaries) will still be present to sustain the
increased rain chances. The best chance for rain and thunderstorms
will be in the eastern and southeastern counties of Georgia and
Florida. Nocturnal convection is likely near the coast and over
the Gulf. Expect this wet pattern to continue into next week as
weak low pressure will linger at the sfc. This pattern will bring
some relief to the heat, particularly in the southeast portion of
the region where rain and clouds will prevail. Afternoon highs
will be in the low to mid 90s.

&&

.Aviation...
[Through 18Z Wednesday]

VFR conditions expected for most of the period with the exception
of IFR visibility in thunderstorms at TLH and VLD this afternoon.
Included VCTS for all terminals through this evening.

&&

.Marine...

Moderate southwesterly winds will increase to cautionary levels
by late Wednesday morning along with 3 to 4 foot seas. By Friday,
winds will become light to moderate again. An unsettled weather
pattern will be in place this week, bringing increased chances for
rain and thunderstorms. Some thunderstorms will likely have very
gusty winds.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.Hydrology...

Area rivers remain below bankfull levels. Scattered showers and
storms are expected this week, but heavy rainfall should be
relatively localized. Flooding is not expected on any of the
larger area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  94  76  93  77 /  30  50  30  60  40
Panama City   81  90  79  90  80 /  30  30  30  50  40
Dothan        76  96  75  95  76 /  20  40  30  40  30
Albany        75  96  75  95  76 /  40  40  40  40  20
Valdosta      76  95  75  94  75 /  40  50  30  60  40
Cross City    76  90  76  90  76 /  40  40  40  60  50
Apalachicola  81  89  79  90  80 /  30  30  40  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Gadsden-
     Jackson-Leon.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
     Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
     Terrell-Thomas-Tift-Turner-Worth.

AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:40 AM EDTHeat AdvisoryTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 17 more15 hr
Jul 14, 3:48 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas24 min
Jul 14, 4:05 PM EDTSevere Thunderstorm WarningTAELowndes27 min
Jul 14, 5:09 PM EDTSevere Thunderstorm WarningTAEDecatur, Miller, Seminole51 min
Jul 14, 5:50 PM EDTFlash Flood WarningTAECook85 min
Jul 14, 7:01 PM EDTSevere Thunderstorm WarningTAETift, Worth44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.